Oklahoma, 2012Damaging Wind in Oklahoma, September 6, 2012
September 6, 2012 · NWS TSA · 1 event in 1 county or zone
Scattered thunderstorms developed over portions of eastern Oklahoma during the afternoon hours of the 6th. One of these storms produced damaging wind gusts near Muskogee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over portions of eastern Oklahoma during the afternoon hours of the 6th. One of these storms produced damaging wind gusts near Muskogee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 6, 2:22 PM CST, 38 minutes earlier.
Area forecast discussion, Sep 6, 2:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU SEP 6 2012
.DISCUSSION...
TURNS OUT THAT CONVECTION THAT STAYED TO OUR WEST LAST NIGHT IS
AFFECTING THE WEATHER TODAY OVER EASTERN OK AND WESTERN AR.
VISIBLE SATELLITE SHOWS AN MCV JUST WEST OF MCALESTER LIFTING TO
THE NORTHEAST. ISOLATED TO WIDELY SCATTERED STORMS ARE DEVELOPING
AHEAD OF THIS FEATURE AND ASSOCIATED MID CLOUD DECK. I HAVE
BASICALLY TRIED TO EXTRAPOLATE THE EXPECTED POSITION BY 00Z AND
WILL RUN POPS THROUGH 06Z. HIGHEST CHANCES WILL BE OVER WESTERN
AR. ISOLATED SEVERE HAIL/WIND ARE POSSIBLE THROUGH EARLY EVENING
WITH THE INSTABILITY IN PLACE. ONCE THIS SYSTEM CLEARS THE
AREA...SKIES SHOULD BE MOSTLY CLEAR TONIGHT AND FOR MUCH OF
TOMORROW AHEAD OF THE FRONT.
THIS SUITE OF MODEL DATA IS MAYBE A BIT FASTER WITH THE FRONT
COMPARED TO YESTERDAY. IT SHOULD BE ALONG THE I-44 CORRIDOR BETWEEN
1 AND 3 PM FRIDAY...AND DOWN TO THE I-40 CORRIDOR AROUND 5 PM OR
SO...BEFORE CLEARING SE OK BY 10 PM. BEST CHANCES FOR RAIN/STORMS
ALONG THE FRONT WILL BE OVER NORTHWEST AR AND POINTS TO THE EAST.
OUR AREA WILL BE ON THE TAIL END OF THE STRONGEST UPPER FORCING.
THE INSTABILITY AXIS WILL BE NARROW AND WARM SECTOR SHEAR DOES NOT
LOOK THAT IMPRESSIVE...SO I'M NOT THINKING THIS WILL BE A HUGE
SEVERE EVENT. THERE COULD BE SOME HAIL/WIND HOWEVER. THE BIG
QUESTION WILL BE TEMPS AHEAD OF THE FRONT...NAMELY HOW HIGH THEY
WILL GET BEFORE THE FROPA. THE NAM SUGGESTS THAT COMPRESSIONAL
WARMING WILL OCCUR AHEAD OF THE FRONT...WITH THE 850MB THERMAL
RIDGE NOSING NORTHEAST INTO OKLAHOMA. IT DOES NOT APPEAR THAT
THERE WILL BE MUCH CLOUD COVER ONCE THIS MCV MOVES BY...SO IT IS
MAINLY A QUESTION OF TIMING. IN GENERAL I HAVE RAISED HIGHS BY
SEVERAL DEGREES FROM THE 412 CORRIDOR SOUTHWARD. LOOKS LIKE WE
WILL HAVE ONE MORE TRIPLE DIGIT DAY BEFORE WE CAN PUT THIS ISSUE
AWAY FOR AWHILE. BASED ON FORECAST HEAT INDICES...I WILL EXTEND
THE HEAT HEADLINES FOR ONE MORE DAY IN THE SOUTH.
THE RATHER IMPRESSIVE SHORTWAVE TROUGH OVER THE PAC NW WILL DIVE
SOUTHEAST OVER THE PLAINS IN THE BROAD CYCLONIC FLOW ALOFT OVER
THE NEXT 48 HOURS. CANADIAN AIR WILL PLUNGE DOWN INTO THE REGION FRIDAY
NIGHT AS SURFACE HIGH PRESSURE BUILDS IN. OVERNIGHT LOWS WILL DROP
INTO THE 50S AND LOW 60S. SATURDAY WILL BE A GREAT WEATHER DAY WITH
HIGHS NEAR 80. SUNDAY MORNING WILL BE THE COOLEST NIGHT OF THE
WEEK...WITH LOWS DIPPING DOWN INTO THE LOW 50S AND EVEN UPPER 40S
AT THE COLD SPOTS. TEMPS WARM UP QUICK NEXT WEEK BACK INTO THE 90S AS
SHORTWAVE RIDGING BUILDS IN BEHIND THE UPPER TROUGH.
A WEAK FRONT WILL MAKE A RUN AT US TOWARD MIDWEEK...BUT MAY STALL
TO OUR NORTH. STILL TOO SOON TO INSERT PRECIP CHANCES JUST YET.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 100 55 79 / 10 60 20 0
FSM 75 103 62 81 / 30 30 60 0
MLC 73 104 60 80 / 10 30 40 0
BVO 71 93 54 80 / 20 60 10 0
FYV 69 98 53 76 / 30 60 60 0
BYV 74 97 53 75 / 30 60 60 0
MKO 73 101 57 79 / 10 50 30 0
MIO 72 92 54 77 / 20 60 20 0
F10 71 100 58 79 / 10 30 30 10
HHW 75 103 65 82 / 10 10 40 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ053.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ066-OKZ070-
OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR OKZ049-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ029.
&&
LONG TERM....30Hazardous weather outlook, Sep 6, 11:51 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU SEP 6 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-070600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU SEP 6 2012
...THUNDERSTORM CHANCES INCREASE FRIDAY ALONG AN APPROACHES COLD FRONT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...MAINLY THIS EVENING AND OVERNIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SHOWERS...WITH AN OCCASIONAL RUMBLE OF THUNDER CONTINUE
ACROSS PARTS OF EASTERN OKLAHOMA INTO THE AFTERNOON...BUT IS EXPECTED
TO DISSIPATE AS THE AFTERNOON PROGRESSES. A COLD FRONT MOVING
THROUGH THE CENTRAL PLAINS MAY TRIGGER ADDITIONAL SHOWERS AND
STORMS...MAINLY TONIGHT ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL
AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED OVERNIGHT.
TRIPLE DIGIT HEAT IS EXPECTED AGAIN ACROSS PARTS OF THE AREA...WITH
AFTERNOON HEAT INDEX VALUES TOPPING OUT AROUND 105 DEGREES IN PARTS OF
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND INTO FRIDAY NIGHT
ALONG A STRONG COLD FRONT THAT WILL SWEEP EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG THE BOUNDARY. GUSTY WINDS AHEAD...AND BEHIND THE FRONT WILL
INCREASE THE FIRE DANGER AS WELL.
MUCH COOLER WEATHER IS EXPECTED THIS WEEKEND.
SOUTHERLY WINDS AND WARMING TEMPERATURES RETURN DURING THE MIDDLE
PART OF NEXT WEEK...WHICH WILL ONCE AGAIN RAISE FIRE WEATHER
CONCERNS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Sep 6, 1:30 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU SEP 6 2012
ARZ011-062000-
MADISON AR-
230 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN MADISON
AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
GEORGETOWN...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...HUNTSVILLE...
AURORA...WESLEY...HINDSVILLE AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3588 9386 3593 9395 3604 9395 3622 9382
3606 9358
TIME...MOT...LOC 1931Z 215DEG 3KT 3599 9387Special weather statement, Sep 6, 1:59 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT THU SEP 6 2012
OKZ071-062030-
MCINTOSH OK-
259 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL MCINTOSH
AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
PIERCE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CHECOTAH...STIDHAM...ONAPA...PIERCE AND LAKE
EUFAULA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3552 9563 3545 9543 3534 9569 3543 9581
TIME...MOT...LOC 1959Z 270DEG 5KT 3543 9567Special weather statement, Sep 6, 2:03 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT THU SEP 6 2012
ARZ011-062030-
MADISON AR-
303 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
WESTERN MADISON
AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESLEY...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GEORGETOWN...WESLEY AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3605 9368 3592 9382 3596 9395 3604 9395
3614 9393 3614 9392
TIME...MOT...LOC 2003Z 211DEG 3KT 3604 9390Special weather statement, Sep 6, 2:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT THU SEP 6 2012
OKZ067-068-070-062130-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
359 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
WESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MUSKOGEE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULLAHASSEE...OKAY...MUSKOGEE...
SUMMIT AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3597 9541 3581 9512 3561 9539 3575 9555
TIME...MOT...LOC 2059Z 214DEG 26KT 3576 9541Thunderstorm Wind, Muskogee
- When
- September 6, 3:00 PM CST
- Where
- Muskogee County, 0.37 mi NW of Hatbox Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.754, -95.424
Several large tree limbs were blown down by strong thunderstorm wind on the west side of Muskogee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, September 6 to 7, 20121 death · 1 injured · $157,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, September 6, 2012$2.0 million · 50 kt wind · 3 events
- Hail and Damaging Winds in Missouri, September 6, 20122 injured · $135,000 · 1 in hail · 12 events
- Hail and Damaging Winds in New York, September 6, 2012$84,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Iowa, September 6 to 7, 2012$147,000 · 1.75 in hail · 15 events
- Damaging Winds and Heavy Rain in Kentucky, September 6, 2012$103,000 · 61 kt wind · 11 events
- Hail and Damaging Wind in Pennsylvania, September 6, 2012$66,000 · 2 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6 to 8, 201254 kt wind · 44 events
- Hail in Nebraska, September 6, 2012$48,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Texas, September 6, 2012$40,000 · 70 kt wind · 5 events
- Damaging Winds in Illinois, September 6, 2012$33,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Ohio, September 6 to 7, 2012$11,000 · 1.25 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413725.